TUSSOPHEDRINE NF

Israel - English - Ministry of Health

Buy It Now

Active ingredient:
BENZOIC ACID AS SODIUM; DEXTROMETHORPHAN HYDROBROMIDE; EPHEDRINE HYDROCHLORIDE; GUAIACOLSULFONATE AS POTASSIUM
Available from:
TRIMA ISRAEL PHARMACEUTICAL PRODUCTS MAABAROT LTD
ATC code:
R05DA20
Pharmaceutical form:
SYRUP
Composition:
EPHEDRINE HYDROCHLORIDE 6 MG / 5 ML; DEXTROMETHORPHAN HYDROBROMIDE 5 MG / 5 ML; GUAIACOLSULFONATE AS POTASSIUM 120 MG / 5 ML; BENZOIC ACID AS SODIUM 20 MG / 5 ML
Administration route:
PER OS
Prescription type:
Not required
Manufactured by:
TRIMA ISRAEL PHARMACEUTICAL PRODUCTS MAABAROT LTD, ISRAEL
Therapeutic group:
COMBINATIONS
Therapeutic area:
COMBINATIONS
Therapeutic indications:
Relief of cough.
Authorization number:
131 32 31021 00
Authorization date:
2014-07-31

Documents in other languages

Patient Information leaflet Patient Information leaflet - Arabic

16-01-2021

Patient Information leaflet Patient Information leaflet - Hebrew

17-08-2016

PATIENT PACKAGE INSERT IN

ACCORDANCE WITH THE PHARMACISTS’

REGULATIONS (PREPARATIONS) – 1986

The medicine is dispensed without a doctor’s

prescription.

Tussophedrine NF

Syrup

Active ingredients: each 5 ml of syrup contains:

Potassium guaiacolsulphonate 120 mg

Sodium benzoate 20 mg

Ephedrine HCl 6 mg

Dextromethorphan hydrobromide 5 mg

For inactive ingredients in the preparation - see

section 6: “Further Information”.

Read this leaflet carefully in its entirety before

using the medicine. This leaflet contains concise

information about the medicine. If you have further

questions, refer to the doctor or pharmacist.

This medicine is not intended for children and

infants under 1 year of age.

You must use/take it correctly. Consult the

pharmacist if you need more information. Refer

to a doctor if the symptoms get worse or if they

do not improve after 7 days.

1. WHAT IS THE MEDICINE INTENDED

FOR?

This medicine is intended to relieve cough.

Therapeutic group

Ephedrine is a sympathomimetic.

Dextromethorphan hydrobromide is a cough

suppressant.

Potassium

guaiacolsulphonate

expectorant.

2. BEFORE USING THE MEDICINE

Do not use the medicine:

if you are sensitive )allergic( to the active

ingredient or to any of the other ingredients

contained in the medicine.

during an asthma attack or respiratory

depression.

if you are pregnant or breastfeeding.

if you are currently taking a monoamine

oxidase inhibitor )for depression( or you have

stopped taking it within the last 14 days.

if you are taking a SSRI )selective serotonin

reuptake inhibitor, such as fluoxetine(.

if you are suffering from problems with liver

function.

in infants under 1 year of age.

Special warnings regarding use of the

medicine

Do not use this medicine often or for a

prolonged period without consulting a doctor.

If you are sensitive to any food or medicine,

you must inform the doctor before taking the

medicine.

Do not use this medicine without consulting

a doctor before commencing treatment:

if you are suffering, or have suffered in the

past, from impaired function of: the respiratory

system )such as asthma(, the heart and/or

blood vessels, the eyes )such as glaucoma(,

the kidney/urinary tract, the thyroid gland, the

prostate.

if you are suffering or have suffered in the past,

from allergy )especially allergy to medicines(,

from diabetes.

in case of prolonged cough caused by smoking

or any problem involving the respiratory

system, such as: asthma, emphysema, COPD

)chronic obstructive pulmonary disease(, or

cough accompanied by a lot of phlegm )see

also section “Do not use the medicine”(.

If you are taking, or have recently taken,

other medicines, including non-prescription

medicines and nutritional supplements, tell

the doctor or pharmacist. Especially, inform

the doctor or pharmacist if you are taking:

medicines that affect the central nervous

system )such as: sedatives, hypnotics,

medicines for Parkinson’s, epilepsy, allergy,

surgical anesthetics and narcotic analgesics(.

antidepressants of the monoamine oxidase

inhibitor or SSRI type )see also section “Do

not use the medicine”(.

antihypertensives and heart medicines )such

as beta blockers(.

medicines for migraine.

cold-treating medicines and/or medicines for

allergy.

Use

of

the

medicine

and

alcohol

consumption

Do not drink wine or alcoholic beverages during

treatment with this medicine.

Pregnancy and breastfeeding

If you are pregnant or breastfeeding, do not use

the medicine.

Driving and operating machinery

Using the medicine can impair alertness and/or

vision. Therefore, you must exercise caution when

driving a car, operating dangerous machinery,

and during any activity that requires alertness.

Children must be cautioned against riding a

bicycle or playing near the road and the like.

Smoking

If you smoke - report this to the doctor before

starting treatment with this medicine.

Important information regarding some of

the ingredients of the medicine:

This medicine contains sugar and sodium.

3. HOW SHOULD YOU USE THE MEDICINE?

Check with the doctor or pharmacist if you are

uncertain about how to use this medicine.

The usual dosage is generally:

Adults and children over 12 years of age:

10 ml x

3 times a day and 10 ml in the evening

before bedtime.

Children 6-12 years of age:

5 ml x

3 times a day,

half an hour before meals.

Children from 1 year to 6 years of age: dosage

will be determined according to the doctor’s

instructions.

Do not exceed the recommended dose.

This medicine is not intended for children and

infants under 1 year of age.

Refer to a doctor if your condition does not

improve within 7 days.

Method of administration:

1. With liquid medicines, you must use the

measuring spoon, syringe or dropper

designated for measuring the correct amount

of medicine. Consult a pharmacist if a spoon

or other measuring device has not been

enclosed. Do not use a household teaspoon

to measure the amount of the medicine.

Household teaspoons vary in their sizes

and you may not get the correct amount of

medicine. Rinse the measuring spoon after

use.

2. Child-proof caps have significantly reduced

the number of cases of medicine-induced

poisoning annually. However, if you find it

difficult to open the container, you can ask the

pharmacist to remove the safety mechanism

of the cap and make it a regular, easy to open

cap.

If you accidentally took a higher dosage, or if

a child has accidentally swallowed the medicine,

refer immediately to a doctor or proceed to a

hospital emergency room and bring the package

of the medicine with you.

If you forgot to take the medicine at the required

time, do not take a double dose. Take the next

dose at the usual time and consult a doctor.

Do not take medicines in the dark! Check the label

and the dose each time you take the medicine.

Wear glasses if you need them.

If you have further questions regarding use of the

medicine, consult a doctor or pharmacist.

4. SIDE EFFECTS

As with any medicine, use of Tussophedrine NF

may cause side effects in some users. Do not be

alarmed when reading the list of side effects. You

may not suffer from any of them.

Discontinue use and refer to a doctor if the

following effects develop:

Sudden signs of allergy, such as: rash,

itching, fever, swelling of the throat, face,

lips, eyelids, tongue and/or other parts of the

body, shortness of breath/difficulty breathing,

anaphylactic shock.

Sensation of cold in the tips of hands or legs,

nausea, decrease/increase in heart rate.

Additional side effects:

Common side effects:

Dizziness, stomach upset, drowsiness.

Side effects of unknown frequency:

Headache, dry mouth, constipation.

If one of the side effects worsens or if you suffer

from a side effect not mentioned in this leaflet,

you must consult a doctor.

Side effects and drug interactions in

children:

Parents must inform the attending doctor about

any side effects, as well as any additional

medicine being given to the child!

5. HOW

SHOULD

THE

MEDICINE

BE

STORED?

Avoid poisoning! This medicine and any other

medicine must be kept in a safe place out of

the reach of children and/or infants to avoid

poisoning. Do not induce vomiting unless

explicitly instructed to do so by the doctor.

Do not use the medicine after the expiry date

)exp. date( appearing on the package/label.

The expiry date refers to the last day of that

month.

Store in a cool and dark place below 25°C.

Use the preparation within 6 months after first

opening it.

6. FURTHER INFORMATION

In addition to the active ingredients, the

medicine also contains:

Purified water, sucrose, honey 375 mg, alcohol

96%, caramel, citric acid anhydrous, vanillin,

orange flavor, cherry flavor, eucalyptus oil.

Each 5 ml of syrup contains 3 grams of sucrose

and 3.2 mg sodium.

What does the medicine look like and what

are the contents of the package?

The package contains 115 ml of caramel-brown

syrup.

Manufacturer and registration holder: Trima

Israel Pharmaceutical Products Maabarot Ltd.,

Maabarot 4023000 Israel.

This leaflet was checked and approved by the

Ministry of Health in July 2014.

Registration number of the medicine in the

National Drug Registry of the Ministry of Health:

131.32.31021.00

107838011

0814C

Similar products

Search alerts related to this product

View documents history

Share this information